Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2001, 8:18 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 3, 2001, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 040118 SVRSTL MOC186-187-040200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 818 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI WESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 900 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DESLOGE...MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH... ROCKY RIDGE WEINGARTEN BLOOMSDALE THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPeERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW! LAT...LON 3797 9061 3779 9058 3779 9014 3804 9019 CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CDT TUE JUL 3 2001 MAIN QUES THIS PKG TO BE LOCN OF REDEVLPMT OF MCS TNGT AND PCPN/TEMPS IN XTNDD PD. AT UPR LVLS 50H HI OVR INTRMTN RGN CONTS TO BUILD WITH CLZD LO OVR WRN JMSBA DROPPING S INTO SRN ONT BY 36H. UPR FLOW ACRS RGN TO RMN NWLY WITH WK W/WV'S MOVG SE IN MEAN FLOW. HI IN WRN U.S. WL EXPAND AND MV ESE TO BE CTRD IN SRN PLNS BY WKEND WITH E-W RDG ACRS SRN U.S. THIS PTTN TO EFFECTIVELY SHUT OFF ANY MORE CFNTS FOR AWHILE WITH HEAT BLDG IN PLNS AND SW. AT SFC AVN AGAIN TAKES WK CFNT ACRS RGN THU AND WELL S INTO GLF STATES BY 72H. THINK THIS A LTL OVERDONE AND PREFER FNT GOING STNRY FRTHR N ACRS NRN-CTRL AR. AT PRESENT TSRA DVLPD MAINLY E OF MS RVR AT MIDDAY IN UNCAPPED HI CAPE ATMS BUT HV NOT SHWN TENDENCY TO STG DVLPMT ATTIM. BEST CHCS FOR SVR WL BE TO S AND E OF FA. MCS XPCTD TO REDVLP OVR WRN MO TNGT AND MV SE AND HAVE UPPED POPS SLGTLY FOR TNGT. TSRA SHUD END TMRW AFTN AND DCRG CLDNS FOR WED NGT. THU SHUD BE PC AND DRY AS SFC HI BLDS ACRS RGN FM N. MDLS IN GD AGMT ON TEMPS AND FAVORED WETTER MAV POPS FOR THIS PKG. IN XTNDD WL MV CHCS FOR PCPN FM SAT TO SUN AND MON. WL UP TEMPS A CAT FOR WKEND BUT NOT AS WRM AS MRF. .STL...NONE. WDB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 59 min |
| Jul 3, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.